Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 19, 2022, 1:04 PM CST for 14 counties in Oklahoma. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 1:04 PM CST (19:04 UTC)
- Expired
- Jan 19, 2022, 3:00 PM CST
- In force
- 116 min
- Issued by
- NWS Norman, OK
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS74 KOUN 191904 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 104 PM CST Wed Jan 19 2022 OKZ015>019-022>025-027>029-035-038-192100- /O.NEW.KOUN.WI.Y.0002.220119T1904Z-220119T2100Z/ Dewey-Custer-Blaine-Kingfisher-Logan-Washita-Caddo-Canadian- Oklahoma-Grady-McClain-Cleveland-Kiowa-Comanche- Including the cities of Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hobart, Snyder, and Lawton 104 PM CST Wed Jan 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, northwest, southwest and western Oklahoma. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 19, 12:14 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 19, 12:14 PM CST, 50 minutes before
Area Forecast Discussion National Weather Service Norman OK Issued by National Weather Service Tulsa OK 1214 PM CST Wed Jan 19 2022 ...New SHORT TERM, AVIATION, UPPER AIR... .SHORT TERM... (This afternoon through Tonight) Issued at 1145 AM CST Wed Jan 19 2022 Current forecast remains on track. Debated whether to expand low pops across portions of southern OK early this afternoon but given dry subcloud layer expect measurable precip chances to remain low. Subsidence in the wake of the strong PV anomaly moving across southern OK should further limit precip chances as sub- freezing air makes it into central and southeast OK late this afternoon. Gusty winds will continue across central OK into northwest TX this afternoon as 1045mb high edges into the northern Plains. We will continue to see some gusts above 40 mph at times but these should gradually diminish as winds in the 925mb layer slowly shift east. By tonight, another weak disturbance will approach from the west and northwest. Latest guidance keeps the stronger lift across the Panhandle and with very dry air below cloud base expect only a few light flurries, if that, reaching the ground. && .LONG TERM... (Thursday through Tuesday) Issued at 249 AM CST Wed Jan 19 2022 High temperatures on Thursday will be the coldest during the work week. A north wind should relax during the afternoon, but very cold wind chills can be expected Wednesday night through Thursday morning. Will also mention of chance of snow flurries across western Oklahoma Thursday morning, with better lift shifting east and south during the day. Clouds will decrease Thursday night. This along with rather light winds will result in very good radiational cooling. Single digit lows are expected across northern Oklahoma with lower teens across southern Oklahoma and northern Texas. Southerly winds will return to most areas on Friday but temperatures will remain about 10 degrees below average. Dry northwest flow aloft is anticipated over the weekend with a a return of slightly above average temperatures by Sunday. A low over the southwestern U.S. is expected open and move across the Texas late Monday through early Tuesday. This may bring a chance of light rain to southern Oklahoma and northern Texas. Another shot of cold air may arrive around Tuesday. && .AVIATION... (18Z TAFS) Issued at 1145 AM CST Wed Jan 19 2022 MVFR ceilings impacting central OK terminals and KLAW expected to lift to VFR shortly after valid time begins. Lower cloud deck will linger a bit longer at KSPS as cold air deepens behind exiting front. Some light echoes noted on radar but dry subcloud layer will prevent any surface impacts. Gusty north winds expected into the overnight with strong low level cold advection and tight pressure gradient being maintained. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 15 27 12 / 20 0 0 0 Hobart OK 40 16 30 11 / 10 0 10 0 Wichita Falls TX 45 20 34 14 / 0 0 10 0 Gage OK 35 11 29 9 / 0 20 10 0 Ponca City OK 34 11 27 9 / 10 0 0 0 Durant OK 52 20 34 18 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...99 LONG TERM....06 AVIATION...99
Hazardous weather outlook, Jan 19, 12:19 PM CST, 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1219 PM CST Wed Jan 19 2022 OKZ004>048-050>052-TXZ083>090-201830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1219 PM CST Wed Jan 19 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winter Weather... There is a chance of a light wintry mix this afternoon across portions of central and southeast Oklahoma. Light snow and flurries are possible tonight across mainly northwest Oklahoma. .Wind Chill... A gusty northerly wind, will combine with temperatures in the teens, to produce single digit wind chill values tonight. .Fire Weather... Although much colder, windy and dry conditions may elevate fire weather conditions across parts of western and northern Oklahoma and western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Wind Chill... Single digit wind chill values are expected Thursday and Friday mornings. .Fire Weather... Elevated fire weather is possible for a small area of northern Texas Thursday and northwest Oklahoma Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.